Patient :I am taking lisonpril 20 mg 2x a day and metropolo 100 mg 2 times a day I be been taking these meds do 6 mos now and its helping but here lately at church I've noticed I am short of breath when I sing is this because of my meds or something wrong I've never noticed this before and never had breathing problems iam a non smoker too
Welcome to Ask The Doctor.
Thanks for trusting us for your health issues.
There are two possibilities:
1. Bronchial Asthma.
2. Cardiac issues.
Breathlessness in night which awakens you from sleep is usually a sign of Heart Failure and is called as Paroxysmal Nocturnal Dyspnea (PND).
This PND required evaluation.
I would advise in such scenario:
1. Hemogram with ESR
3. Chest Xray
4. Pulmonary Function Test
If cardiac issues are found you would be treated accordingly, else you will be treated for asthma.
Your doctor would evaluate you clinically. If you don't have severe chest congestion, he would treat you with anti-allergic drugs like Levocetrizine and Montelukast. He may add deriphylline or doxophylline for the chest spasms.
If your chest congestion is very severe and there are wheezes and rhonchi's, then inhalers containing bronchi dilators like Salbutamol would be required.
You might also require short dose of Steriod inhaler like Budenoside.
Share my opinion with your doctor before acting upon it.
I hope it helps.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.